Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 08-23-2004, 12:16 PM   #1  
Starting over Spring 2011
Thread Starter
 
tkdkathy's Avatar
 
Join Date: Aug 2004
Posts: 203

Height: 5'10"

Unhappy New and scared of antidepressant gain

Hi, everyone,

I am new here. I am currently taking Effexor XR---started four months or so ago. I switched from Paxil, because I gained 50 to 60 pounds on it. I am very sensitive to medications and have to be really careful what I take, and apparently the Effexor is the best option right now( I get bad reactions from some medications, so switching is not an option right now). I have been able to lose VERY slowly ---5 pounds in several months---by just making small changes in my eating habits. That is what seems to be doable for me right now. Anyhow, last night I got so freaked out about gaining on Effexor, or not being able to lose. I read some stuff on the internet about it---people gaining, or gaining after you have been on it for awhile, etc. I got very upset. I need to lose this weight---it affects my self-esteem greatly. Does anyone have any encouragement about this particular medication, or losing while taking something that causes weight gain. I am very distressed about this. Thank you so much for your help. I have been reading here for awhile, and you seem to be a very supportive group of people. (I was told that Effexor is weight-neutral, but I was also told Paxil doesn't cause weight gain, so I am not very reassured.)

Kathy
tkdkathy is offline   Reply With Quote
Old 08-23-2004, 02:30 PM   #2  
CIN
Senior Member
 
CIN's Avatar
 
Join Date: Mar 2001
Location: Kentucky
Posts: 1,112

Default

Kathy
I do not take antidepressants but lead several Weight Watcher meetings weekly and have members who do take them. What I have found is that many..............WHEN they make the effort to follow a weight loss plan.STILL lose weight well despite being TOLD they may gain. The members are very pleased when they start diet and exercise that despite the warnings they beat the "odds". Same with hormones.

NOW................ just so someone out there will not jump down my throat I will add.........there are exceptions with each person and I realize that!

I was scared to take hormones after hearing awful weight gain stories...I have taken them 7 years and managed to stay the same weight. Of course I still work on staying the same weight.I make choices daily and exercise. No luck involved. Just determination because it is worth it to me.

Many times the case is............we BLAME many factors instead of the fact we eat too much and exercise too little. We can overcome obstacles!!! If we want to bad enough. YESSSSSSSSSSSSSS it may be harder with some meds but not impossible.

You are on meds for a reason...........and a good reason I am sure.....but I think you can still lose and take meds if you want to bad enough!

Hope this helps and I hope I dont "upset" anyone.My intention is too encourage and not believe everything you read or hear.

I believe I have personally seen many many many people OVER-COME challenges over the years! It is an awesome and rewarding thing to see too!

Sincerely
Cin
CIN is offline   Reply With Quote
Old 08-23-2004, 02:33 PM   #3  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Hi Kathy and Welcome !!!

I can't comment of Effexor because I've never tried it. I have been on several different medications in the past and none of them, zoloft, prozac..to name a few, have not caused any weight gain. I do have a friend who was on paxil and she kept her calories at 1200 - 1400 and was able to lose with no problem. My sister is on Paxil and she has not gained any weight from it either. Everyone is different. But bottom line, I believe that if you don't have a throid problem than on any meds if you watch your calories, exercise and drink lots of water, it should help you lose weight. Try loging your food into www.fitday.com every day to see what your at.

Good luck !!!!!!
Leenie is offline   Reply With Quote
Old 08-24-2004, 11:36 AM   #4  
Starting over Spring 2011
Thread Starter
 
tkdkathy's Avatar
 
Join Date: Aug 2004
Posts: 203

Height: 5'10"

Default

Dear CIN and Leenie,

Thank you so much for taking the time to respond. It helped me to keep my hope up that I CAN lose weight, no matter what. I really have that attitude about most things---to persevere and not give up---but this weight loss thing and the medication was really scaring me. I think I'll just stay on my path and keep going and believe I can do it. Thanks, again.

Sincerely,

Kathy
tkdkathy is offline   Reply With Quote
Old 08-24-2004, 04:22 PM   #5  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

That a girl Kathy, and remember, 3FC's has many boards here full of people that can help and support you during your journey, so please surf and find a good home here (or post on lots of them like I do ).

Hope you can stay and share your experiences with us.

BTW, its awefully nice to meet you.

Leenie
Leenie is offline   Reply With Quote
Old 08-24-2004, 10:10 PM   #6  
CIN
Senior Member
 
CIN's Avatar
 
Join Date: Mar 2001
Location: Kentucky
Posts: 1,112

Default

Kathy
You are welcome! I was sincere in everything I said.....................
Good Luck.work hard and keep us posted!
Cin
CIN is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Going to start meds for anxiety/depression - worried about weight gain bazmom71 Depression and Weight Issues 15 08-03-2009 01:42 PM
Sexy Chicks - Beautiful women losing weight and forming friendships 11/26/07 countrygirl7902 Support Groups 205 03-13-2008 11:45 AM
Sugar Busters Weekly Support Board 6/10-6/16 Debelli Sugar Shakers 170 06-17-2002 07:34 AM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 08:12 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.